MAUDE Adverse Event Report: PENUMBRA, INC. POD 4; HCG,KRD

PENUMBRA, INC. POD 4; HCG,KRD
Catalog Number RBYPOD4
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using pod4s.During the procedure, while attempting to advance the pod4 through a non-penumbra microcatheter, the physician encountered resistance; therefore, the physician removed the pod4 and flushed the microcatheter.The pod4 was then re-advanced into the same microcatheter; however, the physician encountered resistance around the same area, and therefore, the pod4 was removed.The procedure was completed using another pod4, twelve other coils, and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly had bends approximately 22.5, 55.0 and 88.5 cm from the proximal end.The embolization coil was intact with the pusher assembly distal detachment tip (ddt).Coagulated blood was found within the introducer sheath.Conclusions: evaluation of the returned pod4 revealed dried blood within the introducer sheath.Due to the dried blood, resistance was experienced during manipulation of the pod4 within its introducer sheath during functional testing.Consequently, the embolization coil became detached from the pusher assembly.No further testing was performed.The non-penumbra microcatheter identified in the complaint was not returned for evaluation.The root cause of the reported resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD 4
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8965630
Report Number3005168196-2019-01687
Device Sequence Number2042382
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Catalogue NumberRBYPOD4
Device Lot NumberF82810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005